Alert archive / South Carolina / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 3, 2017, 3:17 AM EST. It took effect at Mar 3, 2017, 3:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2017, 3:17 AM EST (08:17 UTC)
- In effect from
- Mar 3, 2017, 3:00 PM EST
- Expired
- Mar 4, 2017, 5:01 AM EST
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
865 WHUS72 KILM 030817 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EST FRI MAR 3 2017 AMZ250-252-254-256-032100- /O.NEW.KILM.SC.Y.0013.170303T2000Z-170304T1400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 317 AM EST FRI MAR 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM EST SATURDAY. * WINDS...NORTH 15 TO 25 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 17
5 follow-up statements
558 WHUS72 KILM 031735 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1235 PM EST FRI MAR 3 2017 AMZ250-252-254-256-041200- /O.EXT.KILM.SC.Y.0013.170303T2000Z-170304T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1235 PM EST FRI MAR 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 40
061 WHUS72 KILM 031821 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 121 PM EST FRI MAR 3 2017 AMZ250-252-254-256-041200- /O.CON.KILM.SC.Y.0013.170303T2000Z-170304T1200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 121 PM EST FRI MAR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 40
129 WHUS72 KILM 032247 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 547 PM EST FRI MAR 3 2017 AMZ250-252-254-256-041000- /O.EXT.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 547 PM EST FRI MAR 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 30 KT THIS EVENING. * SEAS...PEAKING AT 4 TO 7 FT THIS EVENING...DROPPING TO 3 TO 6 FT BY DAYBREAK SATURDAY. DOMINANT PERIODS AROUND 5 TO 6 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
229 WHUS72 KILM 040307 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1007 PM EST FRI MAR 3 2017 AMZ250-252-254-256-041100- /O.CON.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1007 PM EST FRI MAR 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... * WINDS...NORTHWEST TO NORTH 15 TO 25 KT WITH A FEW GUSTS UP TO 30 KT THIS EVENING. * SEAS...PEAKING BETWEEN 4 AND 6 FEET WITH DOMINANT PERIODS AROUND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
271 WHUS72 KILM 041001 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 501 AM EST SAT MAR 4 2017 AMZ250-252-254-256-041115- /O.CAN.KILM.SC.Y.0013.000000T0000Z-170304T1100Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 501 AM EST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ 27
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 12:33 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 3, 12:33 AM EST, 2 hours 44 minutes before
Area Forecast Discussion...cor National Weather Service Wilmington NC 1233 AM EST Fri Mar 3 2017 .SYNOPSIS... A cooling trend is underway and it will peak Friday night through Saturday night. Both nights could bring inland freezing temperatures. A warmup then ensues on Sunday until a cold front arrives Wednesday. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 730 PM Thursday...Some re-aligning of the thin to opaque jetstream cirrus across the FA applied. The majority of this upper level moisture will get shunted east and south of the FA by daybreak Fri. Some tweaking to both hourly sfc temps and dewpoints due to latest obs and trends. Lowered tonights mins by 1 to 2 degrees at most based on latest guidance. With a greater than 5 degree sfc dewpoint depression, frost should not be a concern even with min temps fcst in the mid 30s. Previous........................................................ As of 3 PM Thursday... Rapid cooling and drying has followed this morning's FROPA. After an initial drop in temperatures this morning, we are gradually inching back up towards 60 for most locations. A persistent jet-stream cirrus streak of varying extent and opacity will continue to move overhead through the afternoon, thinning out overnight. Dewpoints have crashed and now range from the mid 30s to low 30s for most locations. For tonight, expect mainly clear skies with a consensus of guidance giving us lows in the upper 30s. Some far inland locations could see mid 30s, but low dewpoints should preclude more than patchy frost formation. Friday will be dry and sunny with seasonal temperatures as high pressure builds in from the west. Highs expected in the lower to mid 60s. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...Clear skies and cold weather are on tap through the period. Chilly high pressure builds in from the north while mid level flow is out of the WNW around a large vortex over New England states. Both nights will feature low temperatures within a few degrees of freezing away from the beaches while Saturday highs struggle into the low to mid/upper 50s from N to S. Due to such a warm winter most foliage and agriculture is enough underway that we've declared the growing season officially underway. This will likely mean that some Freeze Watches/Warnings will be needed for parts of the area. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 330 AM Thursday...Near zonal flow and high pressure migrating offshore will mark the onset of a pronounced warming trend. Sunday remains below climate but warming in earnest Monday onward with 70s by Tuesday. Uncertainly Wednesday since clouds and showers may temper the warmth somewhat, but it appears we will remain above normal much of the upcoming week. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... As of 06Z...High confidence in VFR through the valid period. High pressure will ridge across the area overnight and on Friday creating NW winds and SKC through the period. Winds overnight and the first part of Friday will be light, but a weak front/surge will drop across the region late Friday morning with a rapid uptick in wind speeds. By the aftn, NW winds will likely gust over 20 kts at all terminals, before only slowly easing overnight. Extended Outlook...VFR expected through the period except for late Tue when a cold front with pcpn will approach from the west. && .MARINE... NEAR TERM /tonight through Friday/... As of 745 PM Thursday...The sfc pg will relax enough for winds to drop into the 10 to 15 kt range. Wind directions mainly in the NNW to N range. Significant seas will drop and hold in the 1 to 3 foot or 2 to 4 foot range. Wind driven waves will dominate with short periods at 4 to 5 seconds. Not much of any ground swell affecting the local waters. Previous.................................................... As of 3 PM Thursday...Have allowed the Small Craft Advisory to expire on time at 3 PM as conditions continue to improve over the waters. Expect N to NW winds of 10 to 15 kts though the period with some gusts up to 25 kts this afternoon. Seas of 3 to 5 ft this afternoon will subside to 2 to 4 ft tonight and 2 to 3 ft by Friday afternoon. SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... As of 300 PM Thursday...The gradient wind and seas may be SCEC- worthy early in the period but the gradient will be in the process of easing as the direction remains N to NW. The center of the high builds in on Saturday and the winds drop off more decidedly and waves abate. Saturday night the axis of the high will slowly move offshore allowing for some variability in the light winds though a northerly component will be the most prevalent. LONG TERM /SUNDAY AND MONDAY/... As of 330 AM Thursday...A nice marine period as high pressure migrates across the waters and offshore. This will lead to a veering wind profile with speeds generally 15 KT or less and seas of 2-3 feet. No TSTMS or restrictions to visibility are expected. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...MBB NEAR TERM...DCH/JDW SHORT TERM...MBB LONG TERM...MJC AVIATION...JDW MARINE...
Hazardous weather outlook, Mar 2, 8:08 PM EST, 7 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 808 PM EST Thu Mar 2 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-040115- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Friday afternoon and Saturday Afternoon... Fire weather concerns, relative humidity values will drop to around 25 percent each afternoon. For Saturday and Sunday mornings... Freezing temperatures are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-040115- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Friday afternoon and Saturday Afternoon... Fire weather concerns, relative humidity values will drop to 25 to 30 percent each afternoon. For Saturday and Sunday mornings... Freezing temperatures are possible away from the beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-040115- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 808 PM EST Thu Mar 2 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Fri afternoon thru Fri night... Small craft exercise caution conditions possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:29 AM EST | Freeze Watch | ILM | Georgetown, Horry | 9 hr |
| Mar 3, 3:29 AM EST | Freeze Warning | ILM | Darlington, Dillon, Florence, Georgetown, Marion, Marlboro and 1 more | 30 hr |
Nearby
Small Craft Advisories in South Carolina, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.